Jump to content
CrazyBoards.org

Xanax question - dosage safe? Also, depression..


Recommended Posts

Hi

Although I am tapering the amount I take, I do find Xanax to be very helpful to me with anxiety. I am on 1 mg of Xanax, taken 3 times a day, as needed. I also take Wellbutrin.

For awhile, I was taking all 3 pills of Xanax a day, a total of 3 milligrams) and at first it knocked me out for a couple of hours late in the day (took a nap, would be fine). Now I'm trying to taper down to 1 to 2 pills a day. Would it be safe to taper down to 2 and 1/2 mg of Xanax a day for 2 weeks or how could I do it safely?

NOTE: I can NOT take Valium so I have to taper using Xanax only, without Valium as an aid.

QUESTION: Is Xanax, even 3 mg,  safe for long-term use? I'm trying to get down to a low dose as my anxiety is significantly reduced (the sleepy feeling is no longer there anymore) but I'm  not sure I'll be able to succeed below 3 mg.

Without Xanax, it is like I don't have filters for noise and stimulation and I take in everything - and my nervous system just goes into hyper-drive. Even going to the gym and exercising is a stress without Xanax.

QUESTION 2: The only bad side effect is that I wake up feeling very blue in the morning, sad and teary. This seems to fade over the day but I hate feeling so sad in the morning. Is this a normal side effect of Xanax?

QUESTION 3: I am also on a weight loss drug which is safe to take with Xanax and I do exercise regularly. I am losing weight but does Xanax slow down weight loss?

Thanks all. I'm pretty new to all this.

Link to comment
Share on other sites

Would it be safe to taper down to 2 and 1/2 mg of Xanax a day for 2 weeks or how could I do it safely?

That would be a good question for your pdoc.  I'm not familiar with Xanax specifically, but that taper plan sounds fairly rational.

QUESTION: Is Xanax, even 3 mg,  safe for long-term use?

Depends on what you mean by "safe".  I think the longer you go, the harder it is to get off it, and I've heard of some people that are "stuck" on it because they haven't found a taper plan that works. Like you note below, the depression side effect is at least one reason to try and reduce.  And being physically addicted to something you don't need is a little risky, if only because your body will flip out if you lose your pills in a hurricane or something! ;)

Without Xanax, it is like I don't have filters for noise and stimulation and I take in everything - and my nervous system just goes into hyper-drive. Even going to the gym and exercising is a stress without Xanax.

Was it this bad before you ever started taking it?  To me that sounds a bit like a withdrawal effect.  However, I know that bad anxiety or mania can make people feel this way too.  Are you taking any other crazy meds at all?  There are meds other than benzos that could help with this type of hypersensitivity.

QUESTION 2: The only bad side effect is that I wake up feeling very blue in the morning, sad and teary. This seems to fade over the day but I hate feeling so sad in the morning. Is this a normal side effect of Xanax?

Yes, benzos have a known tendency to give a bit of a depression hangover.  That's one thing that keeps me from taking my PRN dose any more often than I do (the other thing is that the more I take, the more I need to get the same effect).

QUESTION 3: I am also on a weight loss drug which is safe to take with Xanax and I do exercise regularly. I am losing weight but does Xanax slow down weight loss?

That I don't know.

Welcome!

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...